MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr.05.2009.1836

Медицинская библиотека · BMJ case reports · 2009

Thyrotoxic hypokalaemic periodic paralysis in a man from Nepal.

Majhi Shankhar, Mehta Kishun Deo, Rohil Vishwajeet

СтатьяПеревод пока не подготовлен

Аннотация

A case is presented of a rare complication of hyperthyroidism, known as thyrotoxic hypokalaemic periodic paralysis, in a man from Nepal. A 26-year-old Nepalese man, with known hypokalaemia, was referred to the clinical laboratory services for electrolyte analysis. Results showed Na(+) 120 mmol/l and K(+) 2.8 mmol/l, and he was prescribed potassium chloride. In fact, he had previously been receiving potassium supplementation periodically and his history revealed that he had experienced the same type of attack and was hospitalised 6 months earlier. He had profound tremor and was agitated and irritable during his visit to this hospital. Thyroid function testing showed high T3 (tri-iodothyronine) and T4 (thyroxine) with low thyroid stimulating hormone (TSH) concentration in the serum, indicating thyrotoxic hypokalaemic periodic paralysis. Treatment with neomercazole resulted in an improvement during the follow up visit. Hypokalaemia is believed to be a consequence of a massive shift due to increased sodium-potassium-adenosine triphosphatase (Na(+)K(+)ATPase ) pump activity in the presence of elevated thyroid hormones.

Для цитирования: Majhi Shankhar, Mehta Kishun Deo, Rohil Vishwajeet. Thyrotoxic hypokalaemic periodic paralysis in a man from Nepal.. BMJ case reports. 2009. DOI: 10.1136/bcr.05.2009.1836.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.